Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Irregular periods, brown discharge, abnormal hair growth, acne. Family history of ovarian cancer. Treatment?

I am 17 years of age. I have been experiencing irregular menstrual periods , as in I don t get my periods for up to 8 months. I m not sexually active. These past couple of days, I have been producing a dark brown/black dry kind of discharge. I don t feel like I am on my periods, as my breasts aren t tender or are no other tell tale signs. Furthermore I have abnormal hair growth all over my body, especially on my torso. My origin is XXX. My mother is diagnosed with Ovarian Cancer . What can I do? My GP did a blood test on me to check my androgen levels, and it has come back negative, although I highly suspect that I have Polycystic Ovary Syndrome . I have many of the key symptoms such as abnormal hairiness, acne , small breasts, constipation. What can I do?
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response
Thanks for choosing HCM,

acne and irregular periods along with other history you gave ,directs me to confirm that you have polycystic ovarian syndrome

this is because of hormonal imbalance

any of your parents or grand parents are diabetic?
why i am asking this is ,pcos is a pre diabetic state

get an ultrasound done
go for blood glucose tests too....
if doubtful results arise you may also go for glucose tolerance test
you can talk to your regarding this ,if you have good knowledge on what happens in pcos......
that is the reason why my answer is going to be a lengthy one

abnormal hairiness in females called as hirsutism(male like hair growth)
it is also common feature of pcos
much due to fluctuations in hormonal levels ,get the tests one in different days of your menstrual cycle
culprit gets caught

if you are obese ,please reduce weight ...believe your cycle s start getting regular by the time you lose 5 kg and it improves without any medication

but you mentioned it has been 8 months since you got one
pcos and also low haemoglobin in blood may cause this
get your Hb% checked take iron tablets or syrups to improve your Hb

remember iron syrups cause staining of teeth ,go for tablets...
even the tablets has a few side effects like nausea ,metallic taste etc..
talk to your doctor and go for good ones with less side effects

brown discharge... you can consider it to be your period
please take medication to regularise periods
oral contraceptive pills help you ,they may cause anovulation but causes withdrawl bleeding thus helping in regularising periods
but to treat the primary cause go for metformin you have family historyof diabetes or slightly abnormal blood glucose values
try to reuce weight
decrease fast foods and other fatty and spicy foods
go for a regular exercise

you have a history of ovarian cancer ,it says you need to move quickly and take proper treatment

get a scan done as soon as possible

yes dear ,abnormal hairiness at 17 years age is of great concern
in case of hands and legs you can go for wax,but if it is facial hair please dont disturb it will make it more worse.
wait until you get your hormonal imbalance clears up then you can opt for lasers etc

hope i answered your query
feel free to contact me for further queries
thank you

Answered: Tue, 31 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor